Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Empty Stomach
Apr 29, 2008

I take Atripla at bedtime. I know I am suppose to take it on an empty stomach. Can you define this for me? Is not eating two hours before taking my meds and not eating for 1 hour after a pretty good rule of thumb? Can you advise? Thanks!

Response from Dr. Frascino

Hi,

As with so very many other questions and concerns, the information you request was already waiting for you in the archives. (See below.)

Dr. Bob

Food and Atripla Mar 29, 2008

Dear Doctor Bob:

I just started my medication with Atripla 5 days ago. The toughest days in my life are almost over. I would like ask you following questions:

1) I know Atripla should be taken with empty stomach. Can you please tell me how many hours later after a meal I should take it?

2) I also would like to take it as the first thing in the morning. As such, how many hours later after taking it I could have some food? I have no side effect so far, just feel fuzzy sometimes.

Ive learnt so much from you in dealing with HIV, but most importantly Ive learnt so much from you as a wonderful person. One of my goals now is to stand up as quickly as possible so that I could help other in need as you are doing. I believe I can make it.

Best regards Mark

Response from Dr. Frascino

Hello Mark,

Generally speaking, "on an empty stomach" means you should take the medication one hour before or two hours after eating.

Most folks on Atripla prefer to take it at bedtime to minimize common side effects associated with this medication. These side effects include dizziness, drowsiness and difficulty concentrating. These effects plus unusual vivid dreams and difficulty sleeping are related to the Sustiva component of Atripla. Often these side effects lessen considerably during the first six to eight weeks of treatment.

Dr. Bob


Previous
Stopped smoking-V.L. shot up.
Next
Viracept and Trizivir

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement